Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 124, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 15, 2024, 12:17 PM EST for Chattahoochee County, Muscogee County, Georgia; Lee County, Russell County, Alabama. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2024, 12:17 PM EST (17:17 UTC)
- Expired
- Feb 16, 2024, 5:22 AM EST
- In force
- 17 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lee County, AL, Russell County, AL, Chattahoochee County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River at 14th Street at Columbus (CBUG1).
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 42 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02341460, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
130
WGUS42 KFFC 151717
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1217 PM EST Thu Feb 15 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Alabama...Georgia...
Chattahoochee River at 14th Street at Columbus affecting Lee,
Russell, Chattahoochee and Muscogee Counties.
For the Chattahoochee River Basin...including Columbus...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 645 PM EST /545 PM
CST/.
&&
ALC081-113-GAC053-215-152345-
/O.NEW.KFFC.FL.W.0124.240215T1717Z-240215T2334Z/
/CBUG1.1.ER.240215T1629Z.000000T0000Z.240216T1200Z.NO/
1217 PM EST Thu Feb 15 2024 /1117 AM CST Thu Feb 15 2024/
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chattahoochee River at 14th Street at Columbus.
* WHEN...From this afternoon to this evening.
* IMPACTS...At 28.0 feet, Minor flooding continues along the river
upstream and downstream from the gage on the 14th Street bridge.
Portions of the River Walk in Columbus will be flooded around one
foot deep and closed to the public. The Phenix City Amphitheater
on the Alabama side will begin to flood.
* ADDITIONAL DETAILS...
- At 12:00 PM EST Thursday /11:00 AM CST Thursday/ the stage
was 27.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:00 PM EST Thursday /11:00 AM CST Thursday/ was
27.7 feet.
- Forecast...The river is expected to rise to a crest of 27.9
feet this afternoon. It will then fall below flood stage
tomorrow morning.
- Flood stage is 27.0 feet.
- Flood History...This crest compares to a previous crest of
28.0 feet on 05/01/1917.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$4 follow-up statements
101
WGUS82 KFFC 152256
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
556 PM EST Thu Feb 15 2024
...The Flood Warning is extended for the following rivers in
Georgia...Alabama...
Chattahoochee River at 14th Street at Columbus affecting
Chattahoochee, Russell, Lee and Muscogee Counties.
For the Chattahoochee River Basin...including Columbus...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Friday morning at 600 AM EST /500
AM CST/.
&&
ALC081-113-GAC053-215-161100-
/O.EXT.KFFC.FL.W.0124.000000T0000Z-240216T1800Z/
/CBUG1.1.ER.240215T1629Z.000000T0000Z.240216T1200Z.NO/
556 PM EST Thu Feb 15 2024 /456 PM CST Thu Feb 15 2024/
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Chattahoochee River at 14th Street at Columbus.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 27 feet, Flood stage is reached. Minor flooding
occurs along the river upstream and downstream from the gage on
the 14th Street bridge. Portions of the River Walk in Columbus
begin to flood and will be closed to the public. The water level
continues to approach the foundation of the Phenix City
Amphitheater in Alabama.
* ADDITIONAL DETAILS...
- At 5:30 PM EST Thursday /4:30 PM CST Thursday/ the stage was
25.9 feet.
- Forecast...The river is expected to rise to a crest of 27
feet just after midnight tonight. It will then fall below
flood stage tomorrow morning.
- Flood stage is 27 feet.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$898
WGUS82 KFFC 160151
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
851 PM EST Thu Feb 15 2024
...The Flood Warning continues for the following rivers in Georgia...
Alabama...
Chattahoochee River at 14th Street at Columbus affecting
Chattahoochee, Russell, Lee and Muscogee Counties.
For the Chattahoochee River Basin...including Columbus...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Friday morning at 900 AM EST /800
AM CST/.
&&
ALC081-113-GAC053-215-161400-
/O.CON.KFFC.FL.W.0124.000000T0000Z-240216T1800Z/
/CBUG1.1.ER.240215T1629Z.000000T0000Z.240216T1200Z.NO/
851 PM EST Thu Feb 15 2024 /751 PM CST Thu Feb 15 2024/
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Chattahoochee River at 14th Street at Columbus.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 27 feet, Flood stage is reached. Minor flooding
occurs along the river upstream and downstream from the gage on
the 14th Street bridge. Portions of the River Walk in Columbus
begin to flood and will be closed to the public. The water level
continues to approach the foundation of the Phenix City
Amphitheater in Alabama.
* ADDITIONAL DETAILS...
- At 8:30 PM EST Thursday /7:30 PM CST Thursday/ the stage was
24 feet.
- Forecast...The river is expected to rise to a crest of 27
feet just after midnight tonight. It will then fall below
flood stage tomorrow morning.
- Flood stage is 27 feet.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$656
WGUS82 KFFC 160946
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
446 AM EST Fri Feb 16 2024
...The Flood Warning continues for the following rivers in Alabama...
Georgia...
Chattahoochee River at 14th Street at Columbus affecting Muscogee,
Russell, Lee and Chattahoochee Counties.
For the Chattahoochee River Basin...including Columbus...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this afternoon at 100 PM EST /noon
CST/.
&&
ALC081-113-GAC053-215-161800-
/O.CON.KFFC.FL.W.0124.000000T0000Z-240216T1800Z/
/CBUG1.1.ER.240215T1629Z.000000T0000Z.240216T1200Z.NO/
446 AM EST Fri Feb 16 2024 /346 AM CST Fri Feb 16 2024/
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Chattahoochee River at 14th Street at Columbus.
* WHEN...Until this afternoon.
* IMPACTS...At 27 feet, Flood stage is reached. Minor flooding
occurs along the river upstream and downstream from the gage on
the 14th Street bridge. Portions of the River Walk in Columbus
begin to flood and will be closed to the public. The water level
continues to approach the foundation of the Phenix City
Amphitheater in Alabama.
* ADDITIONAL DETAILS...
- At 4:30 AM EST Friday /3:30 AM CST Friday/ the stage was 24.3
feet.
- Forecast...The river is expected to rise to a crest of 27
feet this morning.
- Flood stage is 27 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$173
WGUS82 KFFC 161022
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
522 AM EST Fri Feb 16 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...Alabama...
Chattahoochee River at 14th Street at Columbus affecting Russell,
Chattahoochee, Lee and Muscogee Counties.
ALC081-113-GAC053-215-161130-
/O.CAN.KFFC.FL.W.0124.000000T0000Z-240216T1022Z/
/CBUG1.1.ER.240215T1629Z.000000T0000Z.240216T1200Z.NO/
522 AM EST Fri Feb 16 2024 /422 AM CST Fri Feb 16 2024/
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Chattahoochee River at 14th Street at Columbus.
* ADDITIONAL DETAILS...
- At 5:00 AM EST Friday /4:00 AM CST Friday/ the stage was 24.3
feet.
- Forecast...The river is expected to continue to fall.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 15, 5:58 AM EST, 6 hours 19 minutes earlier.
Area forecast discussion, Feb 15, 5:58 AM EST, 6 hours 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 558 AM EST Thu Feb 15 2024 ...Corrected long term discussion... .SHORT TERM... (Today through Friday) Issued at 556 AM EST Thu Feb 15 2024 At a glance: -Gradually warming beginning today and toward the weekend. -Light winds this morning will pick up on the SW side at around 5 mph bringing moisture back into the area. Another beautiful day today with highs in the upper 60s across most of the CWA (with the exception of the higher elevations where temps will be limited to the high 50s). Dew points will receive a nice little boost today as well with SW winds that will build late this morning and into the early afternoon. Overnight lows will get a boost as well tonight into tomorrow. Temps are only expected to fall into the low 40s rather than the near freezing temperatures that we've seen over the past few days. At the very end of the short term, we could see some isolated showers primarily across northern GA, though most of this activity is still confined to the long term. Vaughn && .LONG TERM... (Friday night through Wednesday) Issued at 556 AM EST Thu Feb 15 2024 Recent model runs continue to diminish precipitation coverage and longevity across North and Central GA on Saturday. Weakening high pressure and dry air look to be part of the issue, however the main control on precipitation looks to be weak to no gulf flow. With a surface low to the North as well as a developing low in the Gulf, WAA will be limited/brief before the cold front is able to push through the area. Similarly, instability will be effectively non- existent meaning no thunderstorms expected. QPF remains near or below 0.1" across the forecast area. Post frontal dry air moves into the area on Saturday. Dewpoints will drop into the teens to mid 20s. Winds will also be elevated with gusts of 20 to 25 mph. Will continue to monitor this timeframe for fire weather concerns. Temperatures early next week will be cold, with highs in the 50s and lows in the low 30s to upper 20s. These should warm up by next Tuesday, with highs in the 60s and lows in the 40s. PoPs remain near 0 through Thurs morning. SM && .AVIATION... (12Z TAFS) Issued at 557 AM EST Thu Feb 15 2024 SKC and VFR through the morning. Light and variable winds overnight are expected to gradually pick up out of the SW after 15Z at 5-8kts. //ATL Confidence...12Z Update... High on all elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 43 67 46 56 / 0 20 30 10 Atlanta 47 67 43 50 / 0 20 40 10 Blairsville 40 61 34 44 / 0 30 70 10 Cartersville 42 66 37 48 / 0 40 60 10 Columbus 45 70 49 58 / 0 10 30 20 Gainesville 45 65 43 51 / 0 30 50 10 Macon 41 69 50 59 / 0 10 20 20 Rome 42 66 39 48 / 0 50 70 10 Peachtree City 40 67 42 51 / 0 10 40 10 Vidalia 47 70 54 63 / 0 30 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Vaughn LONG TERM....SM AVIATION...Vaughn
Hazardous weather outlook, Feb 15, 3:28 AM EST, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 328 AM EST Thu Feb 15 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 328 AM EST Thu Feb 15 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Flood Warnings continue for some rivers, creeks, and streams south of a line from Athens to Peachtree City to LaGrange. In addition, areas of frost are expected this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Georgia, 2024River Flood Warnings in Alabama, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.